Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 49, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 26, 2016, 10:54 PM CDT for 4 counties in Kansas. It was in force for 51 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 10:54 PM CDT (03:54 UTC)
- Expired
- Apr 26, 2016, 11:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Tulsa radar (KINX), 125 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:55 PM CDT | TSTM WND GST 65 | Independence, KS | |
| Apr 26, 10:55 PM CDT | TSTM WND GST 70 | Independence, KS | CORRECTED FOR WIND SPEED. |
| Apr 26, 10:55 PM CDT | HAIL 1 | Altoona, KS | |
| Apr 26, 10:57 PM CDT | TSTM WND GST 57 | Coffeyville, KS | |
| Apr 26, 11:00 PM CDT | TSTM WND DMG | Coffeyville, KS | DELAYED REPORT OF SIGNIFICANT PROPERTY DAMAGE TO THE RESIDENTIAL AND BUSINESS DISTRICTS OF COFFEYVILLE. NUMEROUS LARGE TREES WERE UPROOTED/DAMAGED. POWER LINES AND POWER POLES REMAIN DOWN AT THIS TIME WITH SOME AREAS OF THE CITY STILL WITHOUT POWER. |
| Apr 26, 11:00 PM CDT | TSTM WND GST 50 | Sycamore, KS | |
| Apr 26, 11:19 PM CDT | TSTM WND DMG | 3 W Mound Valley, KS | POWER LINES DOWN. LINES DOWN ACROSS HIGHWAY 160. POWER OUT IN DENNIS AND WEST PARSONS. |
| Apr 26, 11:22 PM CDT | TSTM WND GST 80 | 2 Se Parsons, KS | |
| Apr 26, 11:24 PM CDT | TSTM WND DMG | 3 Sw Neodesha, KS | SEMI PULLING DOUBLES WAS BLOWN OVER ON HIGHWAY 400 NEAR THE MONTGOMERY AND WILSON COUNTY LINE. |
| Apr 26, 11:25 PM CDT | TSTM WND DMG | 7 E Parsons, KS | STRUCTURE DAMAGE TO BUILDING AT HIGHWAY 400 AND WALLACE ROAD. POWER OUT ACROSS MUCH OF NORTHERN LABETTE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
505
WUUS53 KICT 270354
SVRICT
KSC099-125-133-205-270445-
/O.NEW.KICT.SV.W.0049.160427T0354Z-160427T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1054 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
EASTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
LABETTE COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1145 PM CDT
* AT 1053 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDEPENDENCE...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHANUTE...NEODESHA...CHERRYVALE...
ERIE...ALTAMONT...ST. PAUL...THAYER...EDNA...DEARING...ALTOONA...MOUND
VALLEY...GALESBURG...LIBERTY...BOLTON...SYCAMORE...LABETTE AND EARLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9531 3700 9563 3715 9597 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0353Z 220DEG 45KT 3717 9573
HAIL...<.75IN
WIND...70MPH
$$
JAKUB7 follow-up statements
095
WWUS53 KICT 270400
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT TUE APR 26 2016
KSC099-125-133-205-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
1100 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR MONTGOMERY...NEOSHO...EASTERN WILSON AND LABETTE COUNTIES...
AT 1100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
INDEPENDENCE...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHANUTE...NEODESHA...CHERRYVALE...
ERIE...ALTAMONT...ST. PAUL...THAYER...EDNA...DEARING...ALTOONA...MOUND
VALLEY...GALESBURG...LIBERTY...BOLTON...SYCAMORE...LABETTE AND EARLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9531 3700 9563 3715 9597 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0400Z 220DEG 45KT 3724 9566
HAIL...<.75IN
WIND...70MPH
$$
KETCHAM021
WWUS53 KICT 270407
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CDT TUE APR 26 2016
KSC099-125-133-205-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
1107 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR MONTGOMERY...NEOSHO...EASTERN WILSON AND LABETTE COUNTIES...
AT 1107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHERRYVALE...
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...COFFEYVILLE...INDEPENDENCE...CHANUTE...NEODESHA...CHERRYVALE...
ERIE...ALTAMONT...ST. PAUL...THAYER...EDNA...DEARING...ALTOONA...MOUND
VALLEY...GALESBURG...LIBERTY...BOLTON...SYCAMORE...LABETTE AND EARLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9531 3700 9563 3715 9597 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0407Z 220DEG 45KT 3731 9559
HAIL...<.75IN
WIND...70MPH
$$
KETCHAM337
WWUS53 KICT 270415
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1115 PM CDT TUE APR 26 2016
KSC099-125-133-205-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
1115 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR EASTERN MONTGOMERY...NEOSHO...EASTERN WILSON AND LABETTE
COUNTIES...
AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
THAYER...OR 8 MILES NORTH OF CHERRYVALE...MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...INDEPENDENCE...CHANUTE...NEODESHA...CHERRYVALE...ERIE...ALTAMONT...
ST. PAUL...THAYER...EDNA...ALTOONA...MOUND VALLEY...GALESBURG...LIBERTY...
SYCAMORE...LABETTE...EARLTON...ANGOLA...LAKE PARSONS AND DENNIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9531 3700 9555 3733 9580 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0415Z 220DEG 45KT 3739 9551
HAIL...1.00IN
WIND...70MPH
$$
KETCHAM617
WWUS53 KICT 270421
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1121 PM CDT TUE APR 26 2016
KSC099-125-133-205-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
1121 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN MONTGOMERY...NEOSHO...EASTERN WILSON AND LABETTE
COUNTIES...
AT 1121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALESBURG...OR
6 MILES NORTHWEST OF PARSONS...MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...NEODESHA...CHERRYVALE...ERIE...ALTAMONT...ST. PAUL...
THAYER...EDNA...ALTOONA...MOUND VALLEY...GALESBURG...SYCAMORE...LABETTE...
EARLTON...ANGOLA...LAKE PARSONS...DENNIS...SOUTH MOUND AND BIG HILL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3704 9528 3708 9550 3732 9573 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0421Z 215DEG 59KT 3740 9535
HAIL...1.00IN
WIND...70MPH
$$
KETCHAM147
WWUS53 KICT 270424
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT TUE APR 26 2016
KSC099-125-133-205-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-NEOSHO KS-WILSON KS-LABETTE KS-
1124 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHEASTERN MONTGOMERY...NEOSHO...EASTERN WILSON AND LABETTE
COUNTIES...
AT 1124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARSONS...
MOVING NORTHEAST AT 50 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...NEODESHA...CHERRYVALE...ERIE...ALTAMONT...ST. PAUL...
THAYER...EDNA...ALTOONA...MOUND VALLEY...GALESBURG...SYCAMORE...LABETTE...
EARLTON...ANGOLA...LAKE PARSONS...DENNIS...SOUTH MOUND AND BIG HILL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3704 9528 3708 9550 3732 9573 3773 9566
3759 9509 3739 9509 3738 9508 3731 9507
TIME...MOT...LOC 0424Z 227DEG 41KT 3737 9529
HAIL...1.00IN
WIND...80MPH
$$
KETCHAM229
WWUS53 KICT 270432
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT TUE APR 26 2016
KSC125-205-270442-
/O.CAN.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
MONTGOMERY KS-WILSON KS-
1132 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
EASTERN WILSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3769 9552 3759 9509 3739 9509 3738 9508
3731 9507 3718 9517 3736 9552
TIME...MOT...LOC 0432Z 220DEG 45KT 3745 9520
$$
KSC099-133-270445-
/O.CON.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
NEOSHO KS-LABETTE KS-
1132 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NEOSHO AND NORTHERN LABETTE COUNTIES...
AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. PAUL...
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PARSONS...CHANUTE...ERIE...ST. PAUL...THAYER...GALESBURG...LABETTE...
EARLTON...SOUTH MOUND...LAKE PARSONS...DENNIS...CHANUTE AIRPORT AND BIG
HILL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3769 9552 3759 9509 3739 9509 3738 9508
3731 9507 3718 9517 3736 9552
TIME...MOT...LOC 0432Z 220DEG 45KT 3745 9520
HAIL...1.00IN
WIND...70MPH
$$
KETCHAM246
WWUS53 KICT 270440
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT TUE APR 26 2016
KSC099-133-270450-
/O.EXP.KICT.SV.W.0049.000000T0000Z-160427T0445Z/
NEOSHO KS-LABETTE KS-
1140 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NEOSHO AND NORTHERN LABETTE
COUNTIES WILL EXPIRE AT 1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3769 9552 3759 9509 3739 9509 3738 9508
3731 9507 3718 9517 3736 9552
TIME...MOT...LOC 0438Z 220DEG 45KT 3745 9520
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:02 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 26, 7:02 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 702 PM CDT TUE APR 26 2016 .SYNOPSIS... ISSUED AT 400 PM CDT TUE APR 26 2016 A CLUSTER OF SVR THUNDERSTORMS DEVELOPED QUICKLY ON SCHEDULE ALONG A DRY LINE THAT EXTENDED FROM JUST S OF KGBD...THRU BETWEEN K8K2 & KP28...THEN SW ACROSS FAR WRN OK TO W TX. A 2ND AREAS OF SVR THUNDERSTORMS WAS IN PROGRESS FROM JUST S OF KMHK...THRU KEMP...TO BURLINGTON. LARGE HAIL HAD BEEN THE PRIMARY SVR MODE...BUT SINCE ABOUT 315 PM A COUPLE OF TORNADOES WERE POSSIBLE OVER SW SUMNER CO. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 400 PM CDT TUE APR 26 2016 TONIGHT: NO DOUBT SVR THUNDERSTORMS CAPABLE OF ALL 3 SVR MODES CONTINUE TO DRAW GREATEST ATTENTION. AS AN UPPER-DECK LOW...THAT WAS SITUATED OVER SE WY & NE CO THIS AFTERNOON...REMAINS PARKED OVER THESE AREAS A 2ND UPPER LOW WILL DEVELOP OVER SRN KS. THIS SHOULD PUSH THE DRY LINE PERHAPS AS FAR E AS I-35/I-135 EARLY THIS EVENING. GREATEST SFC-BASED CAPES (4,000-4,500 J/KG) EXTEND IN A WELL-DEFINED S-N ORIENTED AXIS FROM THE NORTH-CENTRAL OK/SOUTH-CENTRAL KS BORDER TO AROUND KSLN. AS SUCH THE GREATEST SVR POTENTIAL WOULD SPREAD N/NE ACROSS THESE AREAS THRU MID-LATE EVENING. WITH THE LOWER-DECK FLOW SLOWLY BACKING...THE 3KM VORTICITY WILL CONTINUE TO INCREASE AS DEEP-LAYER ASCENT CONTINUES TO INCREASE. AS SUCH THE TORNADIC POTENTIAL WOULD LIKEWISE INCREASE WHERE TOR WATCH #108 IS IN EFFECT TILL 10 PM CDT. AS THE INTENSE SFC LOW...CENTERED BETWEEN KSLN & KCNK...LIFTS NNE THE WARM FRONT EXTENDING E FROM THE LOW WOULD LIFT ALMOST DUE N...REACHING I-70 LATE THIS EVE BY WHICH TIME A PACIFIC COLD FRONT WOULD PUSH ESE...APPROACHING THE I-135 CORRIDOR TOWARD DAYBREAK WED. AS SUCH THUNDERSTORMS WOULD SHIFT E & NE OVERNIGHT & BE CONCENTRATED ACROSS SOUTHEAST KS LATE TONIGHT & VERY EARLY WED MORNING. AS SUCH THE PRIMARY SVR MODE WOULD SHIFT TOWARD A DAMAGING WINDS. WED: WITH THE SFC LOW CONTINUING TO LIFT SLOWLY NNE TO ALONG THE IA/ NEBRASKA BORDER THUNDERSTORMS OCCURRING ACROSS SOUTH-CENTRAL & SOUTHEAST KS WOULD END IN A SW-NE MANNER IN THE MORNING WHILE AREAS OF LIGHT RAIN SHOWERS WOULD SPREAD SE AROUND THED DEPARTING SFC LOW INTO CENTRAL KS. WED NIGHT-THU: THERE'LL BE A BRIEF INTERMISSION AS WESTERLY FLOW CONTINUES TO OVER SPREAD THE KS REGION...BUT EARLY THU MORNING...A BROAD SFC HIGH WILL SPREAD E ACROSS THE NRN PLAINS THAT...CONBINED WITH WEAK SFC LOW DEVELOPING OVER THE NM/TX PANHANDLE...WILL INDUCE EASTERLY FLOW ACROSS THE GREAT PLAINS EARLY THU MORNING. THU NIGHT-FRI NIGHT: RAIN & EMBEDDED THUNDERSTORMS QUICKLY RETURN TO THE KS REGION THU NIGHT FOR AS THE SFC LOW LIFTS SLOWLY NE ACROSS THE TX PANHANDLE FRI & FRI NIGHT...RAIN WOULD SPREAD NE ACROSS THE CWA. WITH A NEGATIVELY-TILTED UPPER SHORTWAVE PUSHING ENE ACROSS THE TX/OK PANHANDLES EMBEDDDED THUNDERSTORMS ARE LIKELY TO SPREAD ACROSS THE CWA FRI & FRI NIGHT. SUFFICIENT LIFT WOULD BE INDUCED TO PRODUCE A FEW SVR THUNDERSTORMS. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 400 PM CDT TUE APR 26 2016 UNSETTLED WEATHER CONTINUES OVER THE WEEKEND AS THE VIGOROUS MID TO UPPER TROUGH MOVES OUT OF THE ROCKIES AND INTO THE CENTRAL AND NORTHERN PLAINS. MAINTAINED MID-HIGH POPS THROUGH THE WEEKEND AS A SERIES OF SMALLER SCALE IMPULSES MOVE THROUGH THE MEAN MID/UPPER TROUGH PROGGED TO REMAIN CAMPED ACROSS THE CENTRAL CONUS AREA. THIS WILL ALSO BRING BELOW NORMAL TEMPERATURES TO THE AREA OVER THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 702 PM CDT TUE APR 26 2016 A LINE OF (+)TSRA...A FEW SVR W/ GR ARND 2.00 INCHES IN DIAMETER... CONT TO MOVE NE AROUND 25KTS. AT ISSUANCE THE LINE XTND'D FROM WRN OK...THRU SC KS TO NE KS...W/ A TSRA CLUSTER OVER XTRM NC KS & SC NEBRASKA. THE (+)TSRA AXIS WL S-L-O-W-L-Y SHIFT E OVERNGT AS A SFC LOW...CENTERED OVER NE KS AT 23Z...LIFTS DUE N ACRS THE NE KS/SE NEBRASKA BORDER. AS THE LOW LIFTS N WRAP-ARND CIGS ~1,500FT WL SPREAD SE ACRS KRSL & KGBD 05Z-07Z W/ CIGS QUICKLY LWR'G INTO IFR COUNTRY. WINDS SUSTAINED ~30KTS W/ GUSTS ~40KTS...ARE LKLY IN & CLOSE TO TSRA. WINDS ACRS CNTRL KS WL QUICKLY SHIFT TO NW-N ~13KTS SUSTAINED LATE TNGT. && .FIRE WEATHER... ISSUED AT 400 PM CDT TUE APR 26 2016 THE WIDESPREAD RAINS & THUNDERSTORMS WILL KEEP THE GRASSLAND FIRE DANGER IN CHECK THE REST OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 74 48 71 / 80 20 0 0 HUTCHINSON 54 69 44 69 / 80 30 0 0 NEWTON 57 73 46 69 / 90 30 0 0 ELDORADO 59 76 48 71 / 90 20 0 0 WINFIELD-KWLD 58 76 48 73 / 80 20 0 0 RUSSELL 50 66 41 66 / 60 40 0 0 GREAT BEND 50 67 41 67 / 60 40 0 0 SALINA 55 69 45 67 / 90 40 10 0 MCPHERSON 55 69 44 69 / 80 30 0 0 COFFEYVILLE 63 78 52 76 / 90 20 0 0 CHANUTE 62 76 50 73 / 90 20 0 0 IOLA 62 76 50 73 / 100 20 0 0 PARSONS-KPPF 63 77 51 73 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...EPS SHORT TERM...EPS LONG TERM...EPS AVIATION...EPS FIRE WEATHER...EPS
Hazardous weather outlook, Apr 26, 8:58 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 858 PM CDT TUE APR 26 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 858 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED TO CONTINUE INTO THE NIGHT...ROUGHLY EAST OF I-35. THE PRIMARY THREATS WILL BE HEAVY RAIN...UP TO GOLFBALL SIZED HAIL AND 70 MPH WINDS. THE SEVERE THREAT IS EXPECTED TO WANE AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE STORMS...INCLUDING THE POTENTIAL FOR HEAVY RAIN...IS POSSIBLE LATE IN THE WEEK. PLEASE CHECK LATER FORECASTS AND OUTLOOKS AS DETAILS BECOME AVAILABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE THROUGH MIDNIGHT EAST OF I-35. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Special weather statement, Apr 26, 10:17 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT TUE APR 26 2016
KSZ072-270345-
ALLEN KS-
1017 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1045 PM CDT
* AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...MOVING NORTH AT 40
MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
IOLA...LA HARPE...GAS...MORAN...ELSMORE...MILDRED...BASSETT AND IOLA
AIRPORT.
LAT...LON 3782 9509 3778 9509 3784 9545 3804 9541
3804 9508 3782 9508
TIME...MOT...LOC 0315Z 185DEG 34KT 3795 9526
JAKUBSpecial weather statement, Apr 26, 10:25 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1025 PM CDT TUE APR 26 2016 KSZ071-270415- WOODSON KS- 1025 PM CDT TUE APR 26 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WOODSON COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 1115 PM CDT * AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR YATES CENTER...MOVING NORTH AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... YATES CENTER...TORONTO...NEOSHO FALLS...PIQUA...CROSS TIMBERS STATE PARK...BATESVILLE...TORONTO LAKE AND ROSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3775 9554 3775 9596 3804 9594 3804 9552 TIME...MOT...LOC 0324Z 185DEG 34KT 3791 9573 JAKUB
Local storm report, Apr 26, 10:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1026 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL SEDAN 37.13N 96.18W
04/26/2016 M0.88 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
METZGERSpecial weather statement, Apr 26, 10:28 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE APR 26 2016
KSZ070-071-094-095-270415-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-
1028 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
NORTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
WILSON COUNTY IN SOUTHEASTERN KANSAS...
SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1115 PM CDT
* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GRENOLA TO NEAR ELK CITY...AND MOVING NORTHEAST AT 55 MPH.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEODESHA...FREDONIA...HOWARD...ALTOONA...SEVERY...BUFFALO...FALL RIVER...
PIEDMONT...BENEDICT...CLIMAX...NEW ALBANY...COYVILLE...FALL RIVER LAKE...
BUXTON...FALL RIVER STATE PARK...TORONTO LAKE AND CROSS TIMBERS STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3739 9555 3745 9653 3746 9652 3776 9631
3774 9553 3754 9552
TIME...MOT...LOC 0327Z 216DEG 50KT 3740 9647 3728 9585
JAKUBSpecial weather statement, Apr 26, 10:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1035 PM CDT TUE APR 26 2016
KSZ098-099-270415-
CHAUTAUQUA KS-MONTGOMERY KS-
1035 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1115 PM CDT
* AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CANEY...MOVING NORTHEAST AT 35
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COFFEYVILLE...INDEPENDENCE...CHERRYVALE...CANEY...DEARING...ELK CITY...
TYRO...PERU...LIBERTY...HAVANA...BOLTON...SYCAMORE...NIOTAZE...
INDEPENDENCE AIRPORT...ELK CITY STATE PARK...ELK CITY LAKE...
COFFEYVILLE AIRPORT AND HALE.
LAT...LON 3700 9618 3729 9598 3730 9595 3734 9595
3738 9593 3738 9552 3700 9552
TIME...MOT...LOC 0333Z 213DEG 31KT 3705 9599
JAKUBSpecial weather statement, Apr 26, 10:51 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CDT TUE APR 26 2016
KSZ072-270415-
ALLEN KS-
1051 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ALLEN COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1115 PM CDT
* AT 1049 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR LA HARPE...MOVING NORTH AT 40
MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
IOLA...LA HARPE...GAS...MORAN AND MILDRED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3781 9509 3789 9541 3804 9536 3804 9508
3782 9508
TIME...MOT...LOC 0349Z 196DEG 36KT 3798 9528
JAKUBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 55 min |
| Apr 26, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 58 min |
| Apr 26, 7:26 PM CDT | Flash Flood Warning | ICT | Sedgwick | 3 hr |
| Apr 26, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 43 min |
| Apr 26, 7:40 PM CDT | Areal Flood Warning | ICT | Harper | 12 hr |
| Apr 26, 7:49 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 12 hr |
| Apr 26, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 52 min |
| Apr 26, 8:09 PM CDT | Special Weather Statement | ICT | Greenwood | 36 min |
| Apr 26, 8:19 PM CDT | Special Weather Statement | ICT | McPherson | 41 min |
| Apr 26, 8:36 PM CDT | Special Weather Statement | ICT | Wilson | 39 min |
| Apr 26, 8:54 PM CDT | Special Weather Statement | ICT | Butler | 51 min |
| Apr 26, 9:10 PM CDT | Special Weather Statement | ICT | Allen | 50 min |
| Apr 26, 9:16 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Apr 26, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Wilson | 32 min |
| Apr 26, 10:17 PM CDT | Special Weather Statement | ICT | Allen | 28 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | ICT | Woodson | 50 min |
| Apr 26, 10:28 PM CDT | Special Weather Statement | ICT | Elk, Wilson | 47 min |
| Apr 26, 10:35 PM CDT | Special Weather Statement | ICT | Montgomery | 40 min |
| Apr 26, 10:43 PM CDT | Areal Flood Warning | ICT | Allen, Woodson | 12 hr |
| Apr 26, 10:51 PM CDT | Special Weather Statement | ICT | Allen | 24 min |
| Apr 26, 11:28 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 27 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | ICT | Barton | 29 min |
| Apr 27, 7:19 AM CDT | River Flood Warning | ICT | Allen | 29 hr |
| Apr 27, 7:44 AM CDT | River Flood Warning | ICT | Sumner | 19 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 49 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 62 hr |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 3 days |
| Apr 27, 8:15 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 4 days |
| Apr 27, 4:46 PM CDT | Areal Flood Warning | ICT | Sumner | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.